• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

First day taking Citalopram?

L

littlepixiez

Member
Joined
Feb 25, 2010
Messages
10
I was just wondering if anybody else is on this?

I've been started on 10mg. I'm absolutely terrified of side effects. And I saw somewhere that serotonin deficiencies can relate to sudden adult death syndrome (literally no backup proof of this, I caught it in the corner of my eye on a website.. now I'm scared I'm not going to wake up). I'm sooo scared of messing my brain up.

But I've done counselling, self help books, cognitive therapy techniques... and it's just not helping. I want to get my life back.

Please no negative answers about medication - my anxiety and hypochondria can't handle it! Can anybody reassure me anti-depressants are okay?

Any positive stories?

I don't want to obsess about death or negative thoughts anymore.
GO AWAYYY thoughts.
 
X

xxxmetal-chickxxx

Well-known member
Joined
Feb 10, 2010
Messages
165
Location
Bulford England
well i was on citalopram and it helped..... that was the good note..



















































on the other hand.. i did get worse on citalopran and had really bad headches. and it totally made me suicidal.. but.. everybodys different
 
intelgal

intelgal

Well-known member
Founding Member
Joined
Mar 17, 2008
Messages
1,413
Location
Yorkshire
Having tried a couple of other SRRI's I can honestly citalopram had worked wonders for me.. I ve had mine titrated up to 60 mg the max adult dose. Ocassionaly I still have a few side effects but the benefits far outweigh these
 
X

xxxmetal-chickxxx

Well-known member
Joined
Feb 10, 2010
Messages
165
Location
Bulford England
sorry to be out of order here... but seriously dont od with them.. totally messed me up...=(
 
SimonB

SimonB

Well-known member
Joined
Feb 10, 2010
Messages
939
Location
United Kingdom
I've been on citalopram long term...and its been effective:)
 
L

littlepixiez

Member
Joined
Feb 25, 2010
Messages
10
sorry to be out of order here... but seriously dont od with them.. totally messed me up...=(
I'm so sorry to hear that. Don't give up! Life's still worth the struggle, I guess everything is just one huge hurdle after the other...


Thankyou for positive stories in return, I hope it makes a good impact on me too.
 
bubbling under

bubbling under

Well-known member
Joined
May 29, 2009
Messages
2,184
Location
Hampshire
I've been on them for 18months and I can honestly say i've had no side effects at all.
 
B

Bippidee

Member
Joined
Mar 4, 2010
Messages
9
I have taken Citalopram on 2 separate occasions - 40mg the first time, and 60mg a few years later. It didn't really help me, but neither did I have any bad side effects from it - I have had several medications that have given me nasty side effects, but not SSRIs. As anti depressants go they are the safest, least side effecty ;) I did have slightly strange dreams on them, but that is it.
 
M

Mattman1983

Active member
Joined
Feb 23, 2010
Messages
33
Location
harrogate
I was on them for a few months. i got a sicky feeling on them so i askedto try a different A D. not that bad really
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Yes citalopram was the one that worked for the longest time for me, affected my sex life a little but ok other than that. Unfortunately those that think they're god have decided its not doing enough any more, so have changed my meds twice and loaded more on top, and im still worse than i was on the citalopram.

Try it, if you get side effects that last more than a few weeks, tell the doc and they should consider changing it.
 
T

thecatcher

New member
Joined
Mar 13, 2010
Messages
1
18 months on..

Hiya Pixie, I was scared about taking them too at the start but I've been on them now for 18 months and they've helped a lot. I'm on 40mg down from 60mg just because I was getting better on them. They take a few weeks to get built up in your system but after that you'll start to feel better.

As for side effects, i've had very few. My sex drive is down and they make my stomach a little sore every now and again but this is far out weighed by the benefits.

The most important thing is to not stop them without talking to your doctors about them, the withdrawal symptoms are horrible but as long as you keep taking them, dont run out and talk to your doc if you're wanting to stop them you'll be fine :)
 
L

littlepixiez

Member
Joined
Feb 25, 2010
Messages
10
Hi everyone.

Thankyou for all of the replies. I seem to have had some strange dreams on them too, and felt slightly sick the first few days... But either way I haven't felt much else. Just hoping they kick in soon. :)

I've heard quite a lot of people saying their sex drives have taken an impact. Hoping this doesn't happen to me. I will make sure to follow the doctor's instructions on everything, I won't stop taking them suddenly.

I hope things get better soon. A bit less anxiety. Depression's still a huge issue mind you.

Thankyou everybody.
 
trombone_babe

trombone_babe

Well-known member
Joined
Jul 15, 2009
Messages
1,191
Location
Kent
Hi, the sick feeling is quite common but it should soon pass. Yes I found a bit of sexual dysfunction on this but we found ways round it. If it becomes an issue for you then mention it to the doc, he/she won't be embarrassed about it (even if you are :scared:) and may consider changing to another med. Mirtazapine is good for me! ;)
 
Top